Diastat Overdose

The effects of a Diastat overdose will vary, depending on how much Diastat was taken and whether it was taken with other drugs or alcohol. Common symptoms of an overdose can include slow reflexes, confusion, and coma. When a Diastat overdose does occur, treatment can involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.

Diastat Overdose: An Introduction

Diastat® (diazepam rectal gel) is a medication that is used to treat seizures in adults and children as young as two years old. As with all medicines, it is possible for a person to take too much Diastat. The specific effects of a Diastat overdose will vary, depending on a number of factors, including how much Diastat was taken and whether it was taken with other medicines, street drugs, or alcohol.
 
The dose of Diastat AcuDial™ syringes must be set by your pharmacist. Each time you receive a new Diastat prescription, make sure that the dose has been correctly set before leaving the pharmacy. This will help decrease the chance of a Diastat overdose or underdose.
 

Symptoms of a Diastat Overdose

If a person takes too much Diastat, as mentioned, the symptoms can vary. Some common symptoms of a Diastat overdose include:
 
  • Confusion
  • Drowsiness
  • Slow reflexes
  • Coma.
     
Life-threatening overdose symptoms are more likely to occur if Diastat is combined with alcohol or other medications, particularly other medications that slow down the brain.
 

Treatment for a Diastat Overdose

The treatment for a Diastat overdose will also vary. Flumazenil (Romazicon®), an antidote for a benzodiazepine overdose, may be helpful, although this treatment may increase the risk of seizures. Treatment may also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Diastat overdose may include:
 
  • Careful monitoring of the heart rate, blood pressure, and breathing
  • Fluids through an intravenous line (IV)
  • Other treatments based on the complications that occur.
     
It is important that you seek medical attention immediately if you believe that you may have overdosed on Diastat.
Know the Signs - Concussion Safety

Diastat Rectal Gel

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.